Pacific Journal of Mathematics

A note on $\varepsilon$-subgradients and maximal monotonicity.

J. M. Borwein

Article information

Pacific J. Math., Volume 103, Number 2 (1982), 307-314.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 90C25: Convex programming
Secondary: 49A50 58C20: Differentiation theory (Gateaux, Fréchet, etc.) [See also 26Exx, 46G05]


Borwein, J. M. A note on $\varepsilon$-subgradients and maximal monotonicity. Pacific J. Math. 103 (1982), no. 2, 307--314.

Export citation


  • [1] F. Bishop and R. R. Phelps, The support functionalsof a convex set, Convexity, Proceedings Sympos. Pure Math., 7 Amer. Math. Soc, Providence, R.I., (1962), 27-35.
  • [2] A. Bronsted and R. T. Rockafellar, On the subdifferentiabilityof convex functions, Proc. Amer. Math. Soc, 16 (1965), 605-611.
  • [3] I. Ekeland and R. Temam, Convex analysis and variational problems, North-Holland, Amsterdam, 1976.
  • [4] R. B. Holmes, Geometric Functional Analysis, Springer-Verlag, New York, 1975.
  • [5] R. T. Rockafellar, Characterizationof the subdifferentialsof convexfunctions, Pacific J. Math., 17 (1966), 497-510.
  • [6] R. T. Rockafellar, On the maximal monotonicity of subdifferential mappings, Pacific J. Math., 33 (1970), 209-216. 7# fConvex analysis, Princeton University Press, Princeton, N.J., 1970.
  • [8] P. D. Taylor, Subgradientsof a convex functionobtained froma directional derivative, Pacific J. Math., 44 (1973), 739-747.